I take 1000 mg of Metformin SR twice a day. I've been intermittently fasting for the last month or so, and I've stumbled on an interesting reaction, which may be unique to me, or perhaps more universal. You're supposed to take Metformin with food. My DE told me that there were two reasons for this - the first is that you will experience less gastrointestinal "discomforts" if it is taken with food, and the second is that it will help control your PP insulin response. Firstly, I have to say that I tolerated Metformin very well from the beginning. I had a gurgly belly for the first week or two, but no nausea and only one experience of spectacular diarrhoea. I had a bit of a dilemma when I started IF, because I only eat once a day, and that happens usually in the middle of the day, which doesn't coincide with my Metformin doses. So initially I would take the Metformin with my morning and evening coffee, which contains about a tablespoon of cream. I did not find that I experienced any gastrointestinal ill effects. However, in an attempt to be stricter in my fasting, I decided to cold brew some green tea in the refrigerator overnight and replace my morning and evening coffee with green tea, and in fact, drink green tea instead of any coffee at all. I cold brewed about 2 litres of green tea for each day. Every single time I took the Metformin with green tea, I would get nauseous about 20 minutes after I'd taken it, and have to have a lie down for 20 minutes until it subsided. I really did think I would be sick, but didn't actually throw up, but the feeling was intensely unpleasant. I also tried conventionally brewing green tea with nearly boiling water, and had the same experience as cold brewed. So I had to make a choice, because I couldn't cope with feeling so ill after the Metformin. I decided to go back to the coffee with cream and continue with Metformin. The morning and evening nausea immediately stopped. Since the green tea did not cause nausea at any other time I drank it (several times a day without taking Metformin), I think the most likely thing is that taking Metformin with some fat probably prevents the nausea in my case. Incidentally, while my BG now runs mostly in the 4s, I have not had any hypoglycaemic events in the month or more I've been taking Metformin while fasting. Of course, your mileage may vary! Be cautious if you decide to try this for yourself. I increased the frequency of checking my BG while fasting and taking Metformin just to be sure that I wasn't going too low at any time. I also eat LCHF for my one meal a day. The reason I'm posting this is that most people would have received advice to eat a low fat diet once they were diagnosed with T2D as I was. I just wonder if people would have less trouble with the unpleasant side effects of Metformin if they were to take it with something high in fat?